Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
Question: Menstruation after Depo Provera
|KRLee - Tue Mar 02, 2010 10:00 pm||
I stopped using depo provera almost a full month ago after 3 and a half years. I was told that my menstruation period would return with in three weeks of starting on the pill, but no sign of my cycle has reared its ugly head. Unfortunately, it worries me due to having had bad cramps for 4 days, feeling ill and getting sick, as well as breasts tenderness, fatigue, and headaches. So I was wondering if what I've been feeling is possibly due to switching birth controls and how long is the norm for women to start menstruating after stopping use of the shot?
|Debbie Miller, RN - Thu Mar 04, 2010 8:28 pm||
Fluctuations like this are quite common and I'm sure it is due to your changing of birth control methods. While "most" women will get their period in that time frame, there are plenty who do not and who report such variation.
Give it a little more time and as long as you are using a reliable method of birth control you should be just fine.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.